6 doctors weighed in:

Has anyone experienced confusion, difficulty concentrating or thinking almost fainting with metformin?

6 doctors weighed in
Dr. Alan Ali
Psychiatry
4 doctors agree

In brief: Metformin

Common side-effects include diarrhea, nausea, vomiting, cramps, gases, and if there's impairment in liver or kidney functions it can rarely cause lactic acidosis which can present with confusion & lethargy.
Please discuss with your physician.

In brief: Metformin

Common side-effects include diarrhea, nausea, vomiting, cramps, gases, and if there's impairment in liver or kidney functions it can rarely cause lactic acidosis which can present with confusion & lethargy.
Please discuss with your physician.
Dr. Alan Ali
Dr. Alan Ali
Thank
Dr. Kevin Passer
Pediatrics - Psychiatry
4 doctors agree

In brief: Yes

Metformin which is for diabetes can lower one's blood sugar, in certain cases and at certain times-too much and can cause low blood sugar called hypoglycemia.
This can result in the symptoms as you described. It is important to be sure and eat when taking metformin, . More importantly, you should call the doctor who prescribed the metformin right away to discuss the situation.

In brief: Yes

Metformin which is for diabetes can lower one's blood sugar, in certain cases and at certain times-too much and can cause low blood sugar called hypoglycemia.
This can result in the symptoms as you described. It is important to be sure and eat when taking metformin, . More importantly, you should call the doctor who prescribed the metformin right away to discuss the situation.
Dr. Kevin Passer
Dr. Kevin Passer
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
111,000 doctors available
Read more answers from doctors